Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Red rashes in groin, irritation while walking, applied Propysalic, had fungal infections previously. Provide right medication

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I used to get Fungal Infections in my groin now and then. When ever I consult a doctor, some creams and tablets awere given. After few weeks, again the infection starts. By Infection I mean, Itches or Irritation.

Now I got red rashes in my groins and get more irritation while walking. I need to apply some skin ointments(Propysalic or HH Zole) after bath on wet skin to make those area smooth while walking.

Please provide the right medication for the red rashes in the groins to cure it completely.
Posted Fri, 29 Jun 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 6 hours later
Hi XXXXXXX

Thanks for writing in.

The description given by you suits the diagnosis of intertrigo.But it can also be candidiasis, tinea cruris, friction dermatitis.

I would also like to know
a) What is your weight and height?
b)Do you have diabetes or fmaily history of diabetes?
c) Since when you have got this problem?

Also If you can upload the photos of groin /affected area ,it will be of great help.
You can upload them by using tool on right hand side of this window.

Till then I would like to advise you -
a)Avoid friction in groin. Use soft ,loose inner garments.Do not wear them in night time.

b)Avoid using Propy salic NF6, Propy Zole and HH Zole.These all are too strong to be used on delicate skin of groin.

c)Keep the groin area clean and dry as far as possible.

d)You can use ABZORB powder twice a day and KZ soap for bathing.

e)A short course of terbinafine cream and tablets can be helpful.
Dose and duration can be prescribed only after confirmation of diagnosis.


Anticipating your response.

Dr Sudarshan
Above answer was peer-reviewed by
 
Follow-up: Red rashes in groin, irritation while walking, applied Propysalic, had fungal infections previously. Provide right medication 11 hours later
Hi Dr. XXXXXXX

Thanks for your prompt reply.

a) What is your weight and height? - Height 175Cms. Weight - 80Kgs
b)Do you have diabetes or fmaily history of diabetes? - Father is a Diabetic. I am not a Diabetic. (at least as on today)
c) Since when you have got this problem? - I have problems in groin for the past 8 years. It comes now and then. Vanishes after taking some medication (cream/Ointment/tablet) as prescribed by Doctors. Again comes back after few weeks.

I have uploaded the snaps of my groins (left and right).

The area surrounding the groins towards the thighs has become pale(white) - this might be due to over application of HH Zole/PropySalic NF16 for the past 5 or 6 months.

The red rashes seen in the groins is slowly spreading towards testicles as well.

I shall take your advice as mentioned.
a) I am using soft and loose inner garments
b) Not using inner garments during night
c) Shall avoid the creams/ointments I use now and wait for your prescription.
d) I am cleaning the groins in tap water 3 times a day (Morning, Evening, Night)
e) I am already using KZ Soap on the groins and also for the whole body.

I shall wait for your further instructions.

Thanks Again!

Regards,
Anand XXXXXXX


 
 
Answered by Dr. Sudarshan 3 hours later
Hi again,

Thanks for the details .

My advise to you would be -

-Get fasting and post meal sugar levels done to rule out diabetes.

-Try to keep affected area dry as far as possible.

-A course of Terbinafin tablets for 15 days and sertaconazole +beclomethasone cream for topical application. Please take this after consulting your doctor.

Hope this helps.

If you need any further clarification ,do let me know.

Regards
Dr Sudarshan.
Above answer was peer-reviewed by
 
Follow-up: Red rashes in groin, irritation while walking, applied Propysalic, had fungal infections previously. Provide right medication 7 hours later
Hi Dr.

Thanks for your suggestion.

I shall take the tablets and creams that you have mentioned for next two weeks and let you know about the progress.

One Query - The creams has to be applied after the bath (Day and Night) keeping the affected area wet or dry? My previous doctor told me to apply the cream while the area is wet so that the skin will absorb the cream. Please provide your suggestion.

Thanks,
Anand XXXXXXX
Follow-up: Red rashes in groin, irritation while walking, applied Propysalic, had fungal infections previously. Provide right medication 22 minutes later
Hi Dr.

Regarding Tablets - Is it 3 times a day?
Post Breakfast 1 -Post Lunch 1 - Post Dinner 1 ?

Please confirm.

Thanks,
Anand XXXXXXX
Follow-up: Red rashes in groin, irritation while walking, applied Propysalic, had fungal infections previously. Provide right medication 1 hour later
Hi Dr.,

I got the following medicines

1. Terbest (Terbinafine Betacyclodextrin)
2. Sertazol (Sertaconazole Nitrate Cream)

I could not get Beclomethasone cream in the shops in Bangalore.

Please let me know when to take the Tablets and procedure to apply the cream.

Thanks,
Anand XXXXXXX
 
 
Answered by Dr. Sudarshan 45 minutes later
Hi dear,

You have to apply cream twice daily.

Keep the area dry.

Tablets are usually given once a day after meal.
Please consult a doctor before taking them as it is prescription drug.

Hope this helps.

Dr Sudarshan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor